Womenz Magazine

Woman’s skin ‘burned off’ after taking antidepressants leaving her in a three week coma

A designer suffered such a horrifying reaction to antidepressants that her skin burned off and she was in a coma for three weeks.

Graphic images show the alarming effects the medication had on 29-year-old Christan Bennett after she was prescribed them in March 2016.

Within weeks Christan, who lives in Dallas, US, was in a coma before being placed on a ventilator before she ended up having to learn to walk, eat and drink again.

Christan had been suffering from major depressive disorders since she was 24 when she took the antidepressant Lamictal.

She said for the first few weeks everything was fine before the severe adverse of the medication crept in on April 1, 2016.

When Christan brushed her teeth her lip tissue would fall off, she also had high fevers, severe nerve pain, and excruciating headaches so she went to went to hospital.

She said: “I was immediately put into isolation and was examined by what felt like fifty doctors, such as a contagious disease expert and a toxicologist and it was hard to decipher what was real at this point.”

Christan was rushed immediately to a specialist burn unit within the hospital but much to her horror her arms began to blister and burst.

The pain was immense that she was forced her into shock and had began hallucinating when she arrived at the burn unit.

Her condition was so threatening doctors were forced to perform a placental membrane transplant on her eyes to protect them from blistering too.

Christan said she was falling in and out of consciousness while hallucinating that she was being held hostage, the Sun reports.

At one point she became so distressed that she tried to remove the IV that was keeping her stable.

Medics decided to place her into a medically induced coma as her condition was causing stress for her heart and lungs.

While she was in the coma doctors tried to wake Christan to tell her she was suffering from toxic epidermal necrosis – a severe skin reaction to my medication – but she was unable to understand her condition.

Christan remained comatose for three weeks before she was placed on a ventilator for a further three weeks as she was unable to breath on her own accord.

But while she was on the ventilator she had an abnormal connection between the throat and stomach which caused a condition called fistula.

This meant Christan had to have a gastrointestinal tube fitted to give her fluids and keep her stable.

When Christan was well enough to be taken off the ventilator she was bed-bound and unable to walk so needed physiotherapy to regain mobility.

She also had to undergo eye surgery to recover from the membrane tissue and was placed on a feeding tube for nine months.

During that time Christan had a muscle graft from an organ donor to repair her throat which allowed her to start drinking and eating independently.

Christan said she is happy to be alive after suffering such a painful and life-threatening ordeal but she feels anger some days as it has taken her two days to piece together some sort of normality.

She said: “Now, I’m very cautious about what medications I am prescribed and I don’t take anything new that I haven’t had before – but it’s a miracle that I’m alive.

“I’m still trying to piece together my hospital stay and my advice to anyone going through a similar situation is to take it one day at a time – you aren’t alone.”

Related posts

Republican leader Steve Scalise refuses to admit Trump lost election to Biden

alex

Trump Pal Roger Stone Apparently Reduced To Begging For Donations On Parler To Pay For Groceries And Rent

alex

RINO Alaska Senator Lisa Murkowski Just Got a Primary Challenger!

alex